Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Oct 26, 2008, 3:42 PM EDT. It took effect at Oct 27, 2008, 8:00 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 3:42 PM EDT (19:42 UTC)
- In effect from
- Oct 27, 2008, 8:00 AM EDT
- Expired
- Oct 28, 2008, 11:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Tallahassee, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 2:45 PM EDT, 57 minutes earlier.
Area forecast discussion, Oct 26, 2:45 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT SUN OCT 26 2008
...NEAR RECORD COLD LOW TEMPERATURES ON THE WAY...
.SYNOPSIS...18 UTC REGIONAL SURFACE ANALYSIS SHOWS A COLD FRONT
ALONG A LINE FROM WESTERN OHIO INTO WEST CENTRAL KENTUCKY AND
SOUTHWESTWARD THROUGH SOUTHEASTERN MISSOURI AND INTO THE RED RIVER
VALLEY. STRONG WINDS...COOLER AND MUCH DRIER AIR WERE ALL SURGING
SOUTHEASTWARD BEHIND THIS COLD FRONT. NOT MUCH IN THE WAY OF CLOUD
COVER IS ALONG THE SOUTHERN END OF THIS FRONT. VAPOR IMAGERY/RUC
ANALYSIS CONTINUES TO SHOW THE TROF STEADILY DEEPENING ACROSS THE
CENTRAL HIGH PLAINS AS IT MOVES OFF TO THE SOUTHEAST.
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT).
DRY WEATHER FOR THE SHORT TERM PERIOD WITH A PRIMARY FOCUS FOR THE
NEXT 60 HOURS ON THE LOW TEMPERATURE FORECAST. BOTH THE NAM AND GFS
HAVE COME INTO BETTER AGREEMENT RECENTLY ON THE PROGRESSION OF THE
COLD FRONT AS IT COMES THROUGH THE FORECAST AREA ON MONDAY MORNING.
SINCE THE FRONT LOOKS TO STAY NORTHWEST OF THE REGION PRIOR TO
SUNRISE...EXPECT THAT LOW TEMPERATURES WILL BE VERY SIMILAR TO THOSE
THIS MORNING...GENERALLY IN THE LOW TO MID 40S INLAND AND NEAR 50 AT
THE COAST.
IT LOOKS LIKE THE FRONT SHOULD CLEAR THE ENTIRE FORECAST AREA BY 18Z
MONDAY. WINDS WILL PICK UP CONSIDERABLY BEHIND THIS COLD FRONT AS A
1042 MB HIGH DROPS DOWN THE PLAINS STATES TOWARD THE WESTERN GULF OF
MEXICO. EXPECT WINDS OF 15 TO 20 MPH WITH FREQUENT GUSTS TO 25 MPH
BEHIND THE COLD FRONT. FUTURE SHIFTS MAY NEED TO ISSUE A LAKE WIND
ADVISORY FOR A PORTION OF THE FORECAST AREA ON MONDAY AFTERNOON.
AFTERNOON HIGH TEMPERATURES WILL BE NOTICEABLY COOLER. WITH STRONG
COLD ADVECTION RIGHT BEHIND THE FRONT...TEMPERATURES WILL STRUGGLE
TO REACH THE MID 60S IN OUR FAR NORTHWESTERN ZONES AND EVEN THE 70
DEGREE MARK ELSEWHERE UNDER FULL SUNSHINE.
MONDAY NIGHT...GUSTY WINDS WILL SUBSIDE SOMEWHAT AFTER SUNSET...BUT
THE PRESSURE GRADIENT WILL REMAIN TIGHT ENOUGH TO SUPPORT 5 TO 10
MPH WINDS OVERNIGHT. THIS CREATES A BIT OF DIFFICULTY FOR THE
FORECAST AS IT WONT BE A RADIATIONAL COOLING NIGHT.
NEVERTHELESS...GIVEN SUCH STRONG COLD ADVECTION...IT IS LIKELY THAT
TEMPERATURES WILL STILL FALL STEADILY THROUGHOUT THE NIGHT. MODEL
GUIDANCE HAS REALLY BEEN ALL OVER THE PLACE FOR MONDAY
NIGHT...INDICATING THE UNCERTAINTY. SPREADS OF 4 TO 6 DEGREES
AMONGST GUIDANCE MEMBERS ARE SEEN AT THIS TIME. THE 26/09Z SREF
HAS PROBABILITY OF TEMPS BELOW FREEZING ACROSS OUR FAR NORTHWESTERN
COUNTIES...BUT THESE VALUES ARE AT BEST 20 TO 30 PERCENT. THE MAV
INDICATES A POTENTIAL LIGHT FREEZE FROM TLH TO VLD AND PLACES TO THE
SOUTH...BUT THIS DOESNT SEEM TO MATCH UP WITH OTHER AVAILABLE
GUIDANCE. THUS...WILL PLACE THE COLDEST TEMPERATURES IN OUR
NORTHWESTERNMOST COUNTIES AND KEEP TEMPERATURES IN THE MID 30S TO
THE EAST. CONSIDERED PLACING PATCHY FROST IN THE FORECAST...BUT IT
LOOKS LIKE WITH A COMBINATION OF THE WIND REMAINING UP AND THE DRY
ATMOSPHERE...FROST WILL BE DIFFICULT TO COME BY.
TUESDAY...COMPARED TO TEMPERATURES OF THE LAST COUPLE OF WEEKS...IT
WILL BE QUITE COLD FOR TUESDAY. TEMPERATURES MAY STRUGGLE TO
REACH 60 NORTH OF U.S. 84 IN AL/GA WITH AREAS SOUTH OF THIS IN THE
LOW 60S AT BEST. WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE WITH
HIGHER GUSTS.
TUESDAY NIGHT...THE SURFACE RIDGE WILL GRADUALLY BUILD SOUTH AND
EASTWARD THROUGHOUT THE EVENING AND OVERNIGHT HOURS. MOST OF THE
MODELS THAT INDICATE FREEZING TEMPERATURES SHOW THE RIDGE CENTER
NEARING OUR WESTERN COUNTIES BY DAYBREAK. RANGE BETWEEN THE GUIDANCE
IS ACTUALLY LESS HERE THAN ON MONDAY NIGHT...SO WILL TREND TOWARD
THE CENTER OF THE GUIDANCE ENVELOPE...WHICH HAS TEMPS AT 32 ACROSS
THE USUALLY COLD LOCATIONS FROM GENEVA AL...TO MARIANNA TO
TALLAHASSEE TO CROSS CITY. AREAS AT THE COAST SHOULD STILL BE IN THE
UPPER 30S. IT IS TOO EARLY AT THIS TIME TO ISSUE ANY FROST
ADVISORIES OR FREEZE WATCHES...BUT THIS WILL NEED TO BE CLOSELY
MONITORED. WILL PUT SOME PATCHY FROST IN THE FORECAST HERE AS T/TD
SPREADS ARE LESS AND SURFACE WINDS WILL BE NEAR CALM. IT SHOULD BE
NOTED THAT THE OVERALL TREND IN THE GUIDANCE FOR THE LAST FEW CYCLES
HAS BEEN FOR SLIGHTLY LOWER TEMPERATURES...AND THIS TREND HAS SHOWN
UP IN THE GRIDDED MOS. THE 26/09Z SREF PROBS FOR SUB FREEZING TEMPS
HAS ALSO JUMPED MARKEDLY...WITH PROBABILITIES AS HIGH AS 60 PERCENT
AT TLH AND NEAR 80 PERCENT AT ABY. FOR INFORMATION ON RECORDS FOR
THIS TIME PERIOD...PLEASE SEE THE CLIMATOLOGY SECTION AT THE BOTTOM
OF THE AFD.
.LONG TERM (WEDNESDAY THROUGH SUNDAY).
THE 00Z MEDIUM RANGE MODELS SHOW THE DEEP UPPER TROUGH ALONG THE
EAST COAST TRANSLATING EASTWARD INTO THE ATLANTIC BY FRIDAY. SHORT
WAVE RIDGE IN ITS WAKE IS REPLACED BY ANOTHER TROUGH AS ENERGY DROPS
SOUTHEAST FROM CANADA. AT THE SURFACE, COLD CANADIAN HIGH CENTERED
OVER THE LOWER MS VALLEY EARLY WEDNESDAY SLOWLY MOVES EAST, WITH A
RIDGE AXIS EXTENDING FROM THE MID-ATLANTIC STATES INTO THE WESTERN
GULF OF MEXICO. THIS PRESSURE PATTERN WILL PROMOTE A GENERALLY DRY
OFFSHORE FLOW THROUGH THE PERIOD. THERE IS A HINT OF SOME ATLANTIC
MOISTURE ADVECTING INTO THE REGION LATE IN THE WEEK, BUT THAT WOULD
ONLY AMOUNT TO SOME CLOUDS. BOTH WEDNESDAY AND THURSDAY MORNINGS
WILL BE CHILLY WITH READINGS IN THE MID-UPPER 30S AWAY FROM THE
COAST, THEN MODERATE TO THE 40S TO LOWER 50S BY THE WEEKEND. HIGH
TEMPS IN THE 60S ON WEDNESDAY WILL MODERATE INTO THE 70S FOR THE
REMAINDER OF THE WEEK.
&&
.AVIATION...EXPECT VFR AND MOSTLY CLEAR SKIES THROUGH THE FORECAST
PERIOD. NORTHWEST TO NORTHERLY SURFACE WINDS TODAY WILL BE LESS THAN
10 KNOTS BECOMING LIGHT AND VARIABLE OR CALM OVERNIGHT. REINFORCING
COLD FRONT WILL ENTER THE FORECAST AREA AROUND 12Z ON MONDAY MORNING
AND COMPLETELY CLEAR THE AREA BY 18Z. THERE MAY BE A FEW SCATTERED
CLOUDS ALONG THE FRONTAL BOUNDARY. BESIDES BRINGING IN MUCH COLDER
AND DRIER AIR...THE FORECAST WILL BE MAINLY FOR WINDS EXPECTED TO
GUST ABOVE 20 KNOTS ON MONDAY AFTERNOON.
&&
.MARINE...WINDS AND SEAS REMAIN AROUND 15 KNOTS OFFSHORE WITH SEAS
IN THE 3 TO 5 FOOT RANGE. EXPECT THIS TO HOLD THROUGH MUCH OF THE
NIGHT WITH WINDS AND SEAS INCREASING FROM WEST TO EAST BEGINNING
TOWARD DAYBREAK ON MONDAY AS THE COLD FRONT MOVES THROUGH THE
WATERS. SHOULD SEE A PERIOD OF SCA CONDITIONS WITH WINDS PEAKING AT
25 KNOTS THROUGH 18Z TUESDAY BEFORE THE GRADIENT WEAKENS ENOUGH.
EXERCISE CAUTION CONDITIONS SHOULD CONTINUE FROM THIS TIME THROUGH
WEDNESDAY MORNING ACROSS THE OFFSHORE WATERS BEFORE WINDS DECREASE
AS HIGH PRESSURE MOVES CLOSER TO THE WATERS. MAY SEE A TEMPORARY
INCREASE IN WINDS AGAIN BY THE EARLY PART OF THE WEEKEND AS A
TYPICALLY BREEZY NORTHEAST PATTERN DEVELOPS WITH HIGH PRESSURE JUST
OFF THE CAROLINA COAST.
&&
.FIRE WEATHER...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR
FLORIDA DUE TO CRITICAL DURATIONS OF SUB-35 PERCENT RELATIVE
HUMIDITY. REINFORCING COLD FRONT OF COOLER AND DRIER AIR ARRIVES ON
MONDAY. IT APPEARS THAT KBDI INDICES WILL NOT MAKE 500 ON MONDAY IN
ALABAMA. THEREFORE...THE FIRE WEATHER WATCH FOR ALABAMA ON MONDAY
HAS BEEN CANCELLED. HOWEVER...FOR FLORIDA...A RED FLAG WARNING WILL
BE ISSUED FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY...WINDS
GREATER THAN 15 MPH AND HIGHER DISPERSIONS ARE EXPECTED MONDAY FOR
ALL FLORIDA ZONES. IT IS NOT EXPECTED THAT GEORGIA RED FLAG CRITERIA
WILL BE MET.
IT APPEARS THAT CRITICAL DURATIONS OF LOW RELATIVE HUMIDITIES WILL
BE MET EACH DAY FOR FLORIDA ZONES...AT LEAST THROUGH THURSDAY THIS
WEEK.
&&
.CLIMATOLOGY...LOW TEMPERATURES TUESDAY AND WEDNESDAY MORNINGS ARE
SHAPING UP TO BE QUITE COLD FOR LATE OCTOBER. NORMAL LOWS FOR THE
LAST WEEK OF OCTOBER ARE IN THE LOWER 50S INLAND. AT OUR INLAND
SITES THE CLIMATOLOGICAL PROBABILITY OF REACHING 36 DEGREES OR
COLDER ON THE LAST THREE DAYS OF OCTOBER IS AROUND 35 PERCENT.
CLOSER TO THE COAST...THE CLIMATOLOGICAL PROBABILITY DECREASES TO
AROUND 20 PERCENT. THE CLIMATOLOGICAL PROBABILITY OF REACHING 32
DEGREES OR COLDER FOR THE SAME TIME PERIOD IS AROUND 10 TO 15
PERCENT AT OUR INLAND SITES AND LESS THAN 10 PERCENT AT THE COAST.
THUS...BASED ON THE CURRENT FORECAST OF TEMPERATURES IN THE LOW TO
MID 30S...WE WILL BE NEAR RECORD TERRITORY FOR TUESDAY AND WEDNESDAY
MORNINGS AT SOME SITES. BELOW ARE SOME RECORD LOWS FOR SELECTED
SITES AROUND OUR REGION. NOTE THAT THE PERIOD OF RECORD IS MORE
COMPLETE AT SITES LIKE TALLAHASSEE AND APALACHICOLA. CONFIDENCE IN
THE HISTORICAL RECORDS AT THE OTHER SITES ARE LESS CONFIDENT DUE TO
SHORTER PERIODS OF RECORDS.
TUESDAY MORNING (OCTOBER 28TH)
TALLAHASSEE...................35 SET IN 1962
APALACHICOLA..................39 SET IN 2001
PANAMA CITY 5N (COOP SITE)....34 SET IN 1997
HEADLAND AL...................30 SET IN 1957
ALBANY 3 SE (COOP SITE).......29 SET IN 1968
WEDNESDAY MORNING (OCTOBER 29TH)
TALLAHASSEE...................31 SET IN 1987
APALACHICOLA..................41 SET IN 1976
PANAMA CITY 5N (COOP SITE)....36 SET IN 2001
HEADLAND AL...................32 SET IN 1952
ALBANY 3 SE (COOP SITE).......30 SET IN 1987
ALL TIME RECORD LOWS FOR OCTOBER
TALLAHASSEE...................30 SET IN 1973...1989 AND 1993
APALACHICOLA..................33 SET IN 1993
PANAMA CITY 5N (COOP SITE.....33 SET IN 1989
HEADLAND AL...................26 SET IN 2001
ALBANY 3 SE (COOP SITE).......28 SET IN 1989
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 47 68 33 63 32 / 0 0 0 0 0
PANAMA CITY 52 66 41 64 40 / 0 0 0 0 0
DOTHAN 46 63 35 61 33 / 0 0 0 0 0
ALBANY 47 65 34 62 33 / 0 0 0 0 0
VALDOSTA 47 67 35 61 33 / 0 0 0 0 0
CROSS CITY 46 73 36 65 32 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR
THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
CDT/ MONDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM
CDT/ TUESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 2 PM EDT TUESDAY
FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES.
SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO 2 PM EDT TUESDAY
FROM EAST OF APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT
TO 60 NAUTICAL MILES.
&&
LONG TERM...JAMSKI
AVIATION/FIRE WEATHER...WATSON
REST OF DISCUSSION...GODSEYHazardous weather outlook, Oct 26, 5:35 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 535 AM EDT SUN OCT 26 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-271000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 535 AM EDT SUN OCT 26 2008 /435 AM CDT SUN OCT 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A DRY AIR MASS WILL INCREASE THE RISK OF WILDFIRES TODAY ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A DRY AIR MASS WILL INCREASE THE RISK OF WILDFIRES MONDAY AND TUESDAY ACROSS REGION. WINDS WILL LIKELY INCREASE TO SMALL CRAFT ADVISORY CRITERIA OVER THE COASTAL WATERS BY MONDAY AND REMAIN ELEVATED THROUGH TUESDAY. A MUCH COLDER AIR MASS WILL MOVE INTO THE DEEP SOUTH MONDAY NIGHT. LOW TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TUESDAY AND WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:41 AM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Oct 26, 2:55 PM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 29 hr |
| Oct 26, 2:55 PM EDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 53 hr |
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.